Vol. 75, No. 2, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On the unitary invariance of the numerical radius

Ivan Filippenko and Marvin David Marcus

Vol. 75 (1978), No. 2, 383–395
Abstract

A characterization is obtained of scalar multiples of unitary matrices in terms of the unitary invariance of a generalized numerical radius. The method of proof involves some rather delicate combinatorial considerations.

Mathematical Subject Classification 2000
Primary: 15A15
Milestones
Received: 5 May 1977
Published: 1 April 1978
Authors
Ivan Filippenko
Marvin David Marcus